Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 10, NWS Tulsa, OK

April 1, 20099 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 1, 2009, 11:12 AM CDT for 9 counties in Oklahoma. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2009, 11:12 AM CDT (16:12 UTC)
Expired
Apr 1, 2009, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2574 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 011612
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1112 AM CDT WED APR 1 2009

OKZ054>056-059>061-064>067-020000-
/O.NEW.KTSA.WI.Y.0010.090401T1612Z-090402T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-TULSA-ROGERS-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
PAWNEE...TULSA...CLAREMORE...BRISTOW...OKEMAH...OKMULGEE...
WAGONER
1112 AM CDT WED APR 1 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG SOUTHERLY WINDS HAVE DEVELOPED THIS MORNING...AND WILL
CONTINUE THROUGH THE DAY WITH WIND GUSTS OF 40 TO 45 MPH LIKELY.
WINDS WILL GRADUALLY SUBSIDE AROUND SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WIND ADVISORY MEANS THAT WIND GUSTS OF 40 TO 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 1, 10:35 AM CDT, 37 minutes earlier.

Area forecast discussion, Apr 1, 10:35 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT WED APR 1 2009

.UPDATE...

.DISCUSSION...
12Z REGIONAL SOUNDINGS AND EXPECTED MIXING DEPTHS SUPPORT FORECAST
HIGHS. OBSERVATIONAL TRENDS HAVE SHOWN A QUICK WARM UP ALONG WITH
AN INCREASE IN WIND SPEEDS ONCE NOCTURNAL INVERSION WEAKENS
SUFFICIENTLY. UPDATE WILL INCREASE SKY COVER ACROSS THE NORTH AND
DECREASE ACROSS THE SOUTH...WHILE INCREASING WIND GUSTS SLIGHTLY
OVER NORTHWESTERN AREAS. LATEST DATA CONTINUE TO SUPPORT
INCREASING SHOWER AND THUNDERSTORM CHANCES LATE TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  48  58  34 /  10  50  90  10
FSM   70  50  62  36 /  10  40  90  10
MLC   71  53  60  35 /  10  40  60  10
BVO   67  44  55  28 /  10  60  90  10
FYV   67  49  58  30 /  10  50  90  20
BYV   66  50  60  31 /  10  50 100  20
MKO   68  51  55  33 /  10  40  80  10
MIO   67  45  54  30 /  10  60  90  10
F10   69  53  58  35 /  10  40  70  10
HHW   73  54  62  38 /  10  30  50  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
Hazardous weather outlook, Apr 1, 7:09 AM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
709 AM CDT WED APR 1 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
708 AM CDT WED APR 1 2009

...SEVERE THUNDERSTORMS POSSIBLE LATE TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID MORNING.

FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID MORNING.

DISCUSSION...

THE NEXT IN A SERIES OF STRONG LOW PRESSURE SYSTEMS WILL APPROACH
THE AREA TODAY. SOUTH WINDS WILL INCREASE THIS MORNING AHEAD OF
THE LOW WITH A GUSTS TO 35 MPH LIKELY THIS AFTERNOON. THESE WINDS
COMBINED WITH LOW AFTERNOON HUMIDITIES WILL RAISE FIRE WEATHER
CONCERNS AREAWIDE ESPECIALLY DURING THE AFTERNOON HOURS.

THE GREATER LOW LEVEL MOISTURE RETURN WILL HOLD OFF UNTIL
TONIGHT...WHEN A WARM FRONT SETS UP TO THE SOUTH OF THE RED RIVER.
A STRONG LOW LEVEL JET WILL SET UP AFTER MIDNIGHT PROVIDING LIFT FOR
ELEVATED THUNDERSTORMS TO DEVELOP ACROSS EASTERN OKLAHOMA AFTER MIDNIGHT
AND SPREAD INTO NORTHWEST ARKANSAS BY EARLY THURSDAY MORNING. SUFFICIENT
WIND SHEAR AND ELEVATED INSTABILITY WILL LEAD TO A THREAT OF LARGE HAIL
WITH SOME STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING ACROSS PARTS
OF THE AREA...WITH THE SEVERE WEATHER THREAT DECREASING DURING THE
DAY AS THE SYSTEM MOVES EAST OF THE AREA. THE ACTIVE PATTERN WILL
CONTINUE WITH ANOTHER STRONG SYSTEM AFFECTING THE AREA THIS
WEEKEND BRINGING A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND
SUNDAY. SEVERE WEATHER WILL BE POSSIBLE LATE SATURDAY DEPENDING ON
THE QUALITY OF MOISTURE RETURN.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
CONTINUE TO MONITOR LATER FORECASTS OF SEVER WEATHER POTENTIAL
CONTINUING INTO THURSDAY MORNING...AND AGAIN THIS WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 12:52 PM CDTRed Flag WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more6 hr

Nearby

Wind Advisories in Oklahoma, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.